Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 16, NWS Hastings, NE

June 5, 20076 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Jun 5, 2007, 3:04 PM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Jun 6, 2007, 11:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:04 PM CDT (20:04 UTC)
In effect from
Jun 6, 2007, 11:00 AM CDT
Expired
Jun 7, 2007, 3:05 AM CDT
In force
16 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 052004
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
304 PM CDT TUE JUN 5 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
060400-
/O.NEW.KGID.WI.Y.0016.070606T1700Z-070607T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
304 PM CDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT WEDNESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS AROUND 45
MPH WEDNESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO
WEDNESDAY EVENING BEFORE GRADUALLY SUBSIDING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS73 KGID 060217
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CDT TUE JUN 5 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061030-
/O.CON.KGID.WI.Y.0016.070606T1700Z-070607T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
917 PM CDT TUE JUN 5 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS AROUND
45 MPH WEDNESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO
WEDNESDAY EVENING BEFORE GRADUALLY SUBSIDING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 061014
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
514 AM CDT WED JUN 6 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061815-
/O.CON.KGID.WI.Y.0016.070606T1700Z-070607T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
514 AM CDT WED JUN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING...

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS AROUND 50
MPH WEDNESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO
WEDNESDAY EVENING BEFORE GRADUALLY SUBSIDING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 061526 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1026 AM CDT WED JUN 6 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
062330-
/O.EXT.KGID.WI.Y.0016.070606T1600Z-070607T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1026 AM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH
SUSTAINED SPEEDS OF 30 TO 40 MPH AND GUSTS AROUND 50 MPH EXPECTED.
THESE WINDS WILL CONTINUE INTO THE LATE EVENING HOURS BEFORE
GRADUALLY SUBSIDING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 062026
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
326 PM CDT WED JUN 6 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
070500-
/O.EXT.KGID.WI.Y.0016.000000T0000Z-070607T0500Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
326 PM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH
ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS. WINDS WILL
DECREASE SLIGHTLY AFTER SUNSET...BUT REMAIN SUSTAINED AT 25 TO 35
MPH WITH GUSTS UP TO 50 MPH POSSIBLE THROUGH MIDNIGHT. THESE
STRONG WINDS WILL CREATE AREAS OF BLOWING DUST...WHICH MAY LEAD TO
REDUCED VISIBILITIES. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 070418
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT WED JUN 6 2007

NEZ039-046-060-072-082-070530-
/O.CAN.KGID.WI.Y.0016.000000T0000Z-070607T0500Z/
VALLEY-SHERMAN-DAWSON-GOSPER-FURNAS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...ELWOOD...
BEAVER CITY
1118 PM CDT WED JUN 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED TO AROUND 15 MPH...AND BELOW WIND
ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
070900-
/O.EXT.KGID.WI.Y.0016.000000T0000Z-070607T0900Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...GREELEY...FULLERTON...
ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...
GENEVA...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1118 PM CDT WED JUN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT THURSDAY. 

VERY STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE INTO THE OVERNIGHT HOURS. THE WINDS WILL GRADUALLY
DECREASE FROM WEST TO EAST BY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 070805
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
305 AM CDT THU JUN 7 2007

NEZ040-041-047>049-061>063-073-074-071700-
/O.CAN.KGID.WI.Y.0016.000000T0000Z-070607T0900Z/
/O.NEW.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/
GREELEY-NANCE-HOWARD-MERRICK-POLK-BUFFALO-HALL-HAMILTON-PHELPS-
KEARNEY-
INCLUDING THE CITIES OF...GREELEY...FULLERTON...ST. PAUL...
CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...
HOLDREGE...MINDEN
305 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...
...WIND ADVISORY IS CANCELLED WHICH WAS PREVIOUSLY IN EFFECT UNTIL 4 AM THURSDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

WEST WINDS WILL INCREASE THIS AFTERNOON TO AROUND 30 MPH AND GUST
OVER 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING...
BEFORE SUBSIDING AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ064-075>077-083>087-070915-
/O.CAN.KGID.WI.Y.0016.000000T0000Z-070607T0900Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...YORK...HASTINGS...
CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...
NELSON...HEBRON
305 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED EARLY THIS MORNING...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

NEZ039-046-060-072-071700-
/O.NEW.KGID.WI.Y.0017.070607T1800Z-070608T0200Z/
VALLEY-SHERMAN-DAWSON-GOSPER-
INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON...ELWOOD
305 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

WEST WINDS WILL INCREASE THIS AFTERNOON TO AROUND 30 MPH AND GUST
OVER 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE EVENING...
BEFORE SUBSIDING AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:54 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 5, 2:54 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT TUE JUN 5 2007

.SHORT TERM...TONIGHT THROUGH 12Z THURSDAY.  SEVERAL ISSUES TO DEAL
WITH FOR THIS FORECAST INCLUDING THUNDERSTORM CHANCES
TONIGHT...SEVERE WEATHER POTENTIAL WEDNESDAY NIGHT...AND WINDS
WEDNESDAY AFTERNOON AND EVENING.

FIRST ITEM TO DEAL WITH IS THE CHANCE OF THUNDERSTORMS TONIGHT.
APPEARS PRIMARY AREA OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON
AND EVENING WILL BE ACROSS THE HIGH PLAINS NEAR A SURFACE TROUGH.
THERE COULD ALSO BE STORMS DEVELOPING ACROSS PARTS OF SOUTHWEST
KANSAS NEAR A NEARLY STATIONARY FRONTAL BOUNDARY WHICH WILL RETURN
NORTH AS A WARM FRONT LATER TONIGHT.  THIS SHOULD BRING THE BEST
CHANCE OF THUNDERSTORMS TO SOUTHERN PORTIONS OF THE FORECAST
AREA...ESPECIALLY IF CONVECTION WHICH DEVELOPS OVER THE HIGH PLAINS
RIDES ALONG THE BOUNDARY.  THOUGH THE BETTER CHANCES APPEAR TO
RESIDE FURTHER SOUTH...WILL CONTINUE TO CARRY A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA LATER TONIGHT AS H85
WARM AIR ADVECTION INCREASES AND THE LOW LEVEL JET INCREASES TO NEAR
50 KTS BY EARLY WEDNESDAY MORNING.

SEVERE WEATHER CHANCES ON WEDNESDAY INTO WEDNESDAY NIGHT WILL HINGE
UPON WHETHER OR NOT WARM MID LEVEL TEMPERATURES/STRONG CAP CAN BE
OVERCOME.  APPEARS THE BEST DYNAMICS WILL REMAIN NORTH OF THE
FORECAST AREA ACROSS SOUTH DAKOTA...LEAVING AREAS FURTHER SOUTH
TO RELY ON INITIATION ALONG THE DRYLINE. IF THE CAP CAN BE
OVERCOME...ANYTHING THAT DEVELOPS SHOULD GO SEVERE RAPIDLY WITH
SBCAPES IN EXCESS OF 3000 J/KG IN THE LATE AFTERNOON/EVENING AND
MORE THAN ADEQUATE 0-6 KM SHEAR TO SUPPORT SUPERCELLS. THERE WOULD
ALSO BE A TORNADO THREAT AS 0-1 KM HELICITY VALUES EASILY EXCEED
300 M2/S2. AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE
OPTED TO KEEP MOST OF WEDNESDAY AFTERNOON DRY...AND MAY ONLY
INCLUDE A SMALL POP ACROSS THE FAR NORTHWESTERN PORTION OF THE
FORECAST AREA TOWARDS 00Z THURSDAY...THINKING THE CAP WILL HOLD
BACK DEVELOPMENT. WILL THEN SPREAD 20-30 PERCENT CHANCES ACROSS
THE FORECAST AREA DURING THE EVENING INTO THE OVERNIGHT SINCE
OVERALL COVERAGE NEAR THE DRYLINE MAY BE LIMITED DUE TO THE WARM
MID LEVEL TEMPERATURES.

ANOTHER AREA OF CONCERN ON WEDNESDAY WILL BE WIND SPEEDS.  THE
FORECAST AREA WILL BE LOCATED IN A TIGHT SURFACE PRESSURE
GRADIENT...WITH HIGH PRESSURE TO THE EAST...AND STRENGTHENING LOW
PRESSURE TO THE WEST.  MIXING SHOULD ALSO INCREASE BY
AFTERNOON...AND WITH BOTH MET AND MAV GUIDANCE VALUES PUSHING WIND
SPEEDS TO NEAR/ABOVE CRITERIA TOMORROW...DECIDED TO ISSUE A WIND
ADVISORY FROM 17Z WEDNESDAY UNTIL 03Z ON THURSDAY. THIS HEADLINE
ALSO MATCHES UP WELL WITH SURROUNDING OFFICES.

.LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN CHALLENGE THROUGHOUT
THE PERIOD IS THUNDERSTORM CHANCES.

PRIMARY DRYLINE/COLD FRONT SHOULD BE JUST EAST OF THE CWA AT THE
BEGINNING OF THE PERIOD WITH UPPER LOW CENTER OVER THE WESTERN
DAKOTAS AND SURFACE LOW OVER THE EASTERN DAKOTAS. IN THE
TIGHTENED GRADIENT SOUTH OF THE LOW...WEST WINDS WILL REMAIN
BREEZY THROUGH THE DAY. THE UPPER LOW SENDS A SECONDARY COLD FRONT
SOUTHWARD...WHICH APPROACHES THE NORTHWEST CWA DURING THE LATE
AFTERNOON/EARLY EVENING HOURS. MOISTURE WILL BE LACKING BEHIND THE
MAIN DRYLINE/COLD FRONTAL PASSAGE...BUT SOME SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE PRIMARILY ACROSS THE NORTHERN
TWO THIRDS OF THE CWA DURING THE EVENING HOURS. AS DAYTIME HEATING
IS LOST AND SUBSIDENCE ALOFT SPREADS IN BEHIND MAIN
WAVE...PRECIPITATION SHOULD FADE BY LATE EVENING. WILL BE VERY
LIMITED CAPE TO WORK WITH...SO AM ONLY EXPECTING SHOWERS AND WEAK
THUNDERSTORMS. SURFACE HIGH PRESSURE SLIDES OVER THE REGION ON
FRIDAY BEHIND THE FRONTAL PASSAGE...RESULTING IN DRY AND COOLER
CONDITIONS.

MOISTURE AND WARMER AIR BEGINS TO RETURN NORTH SATURDAY AS THE
SURFACE HIGH SLIDES EAST AND SOUTHERLY LOW-LEVEL FLOW RETURNS. THIS
IN COMBINATION WITH A SHORTWAVE MOVING ACROSS WILL BRING A RETURN OF
THUNDERSTORM CHANCES. THUNDERSTORM CHANCES CONTINUE SATURDAY NIGHT
IN ASSOCIATION WITH WARM AIR/MOISTURE ADVECTION. A SURFACE TROUGH
ALONG THE HIGH PLAINS AND WARM FRONT ARCING SOUTHEAST THROUGH THE
CENTRAL PLAINS...IN COMBINATION WITH EMBEDDED MID-LEVEL SHORTWAVE
ENERGY IN A PROGRESSIVE WESTERLY FLOW WILL KEEP THUNDERSTORM CHANCES
GOING ON SUNDAY. THE LLJ KICKS IN SUNDAY NIGHT EAST OF THE LEE
TROUGH...WHICH WILL AID NOCTURNAL WAA CONVECTION. THE SURFACE LOW
THEN DEEPENS OVER THE CENTRAL HIGH PLAINS ON MONDAY AS THE NEXT
UPPER TROUGH PUSHES ACROSS THE PAC NW TOWARD THE NORTHERN ROCKIES.
A STRONG LLJ KICKS IN MONDAY NIGHT EAST OF THE LOW...RESULTING IN
ADDITIONAL THUNDERSTORM CHANCES. THE UPPER TROUGH CONTINUES TO
PUSH ACROSS THE ROCKIES AND EVENTUALLY ONTO THE PLAINS
TUESDAY/TUESDAY NIGHT...SHOVING A COLD FRONT SOUTH DURING THIS
TIME. ALL IN ALL...A FAIRLY UNSETTLED PATTERN WITH MULTIPLE
OPPORTUNITIES FOR CONVECTION. FOLLOWING THE COOL DOWN THURSDAY AND
FRIDAY...TEMPERATURES REBOUND TO SEASONAL NORMS OR ABOVE FOR THE
REMAINDER OF THE PERIOD.

&&

.AVIATION...THUNDERSTORMS OVER THE HIGH PLAINS WILL MOVE EAST
TONIGHT...BUT EXPECT THAT THE MOST ORGANIZED ACTIVITY WILL REMAIN
SOUTH AND WEST OF THE KGRI TERMINAL. THERE COULD BE AN ISOLATED
STORM LATER TONIGHT AS WARM AIR RETURNS TO THE REGION...BUT THINK
COVERAGE WILL BE TOO LIMITED TO INCLUDE IN THE FORECAST. THERE MAY
BE SOME LOW CLOUDS LATE TONIGHT INTO EARLY WEDNESDAY MORNING...BUT
DID NOT GO WITH A CEILING YET. WINDS SHOULD INCREASE OUT OF THE
SOUTH BY LATE MORNING...WITH EVEN STRONGER WINDS EXPECTED AFTER 18Z
ON WEDNESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 12 PM TO 10 PM CDT WEDNESDAY FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...WIND ADVISORY FROM 12 PM TO 10 PM CDT WEDNESDAY FOR KSZ005>007-
     017>019.

&&

CK/KB
Hazardous weather outlook, Jun 5, 11:48 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1148 AM CDT TUE JUN 5 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1148 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK
AREA LATE THIS AFTERNOON INTO TONIGHT. THE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE OUTLOOK
AREA LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE PRIMARY
HAZARDS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF GOLF
BALLS...DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH AND
ISOLATED TORNADOES. A POTENTIAL LIMITING FACTOR TO OVERALL
THUNDERSTORM COVERAGE WILL BE VERY WARM AIR IN THE MID LEVELS OF
THE ATMOSPHERE WHICH MAY ACT LIKE A CAP TO THUNDERSTORM
DEVELOPMENT. PROVIDED THIS CAP IS OVERCOME...EXPLOSIVE
THUNDERSTORM DEVELOPMENT IS LIKELY...WITH THE STORMS RAPIDLY
BECOMING SEVERE.

STRONG SOUTH WINDS ARE ALSO EXPECTED TO DEVELOP BY WEDNESDAY
AFTERNOON...AND THEN CONTINUE INTO WEDNESDAY EVENING. SUSTAINED
WIND SPEEDS MAY APPROACH 30 MPH...WITH GUSTS CLOSE TO 45 MPH.

INTERMITTENT CHANCES FOR THUNDERSTORMS CONTINUE THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT COULD
BE NEEDED WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:17 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster43 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.